Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Breathing issues after quiting smoking
    avatar
    codydiane posted:
    My sister has quit smoking after 40 years (successfully) it has been almost 2 months no nicotine taking Chantix, then 1 month no nicotine and no Chantix. several issues
    1. When breathing in chest is still heavy
    2. Also breathing in she gets a terrible metallic taste from lungs
    3. She still feels excessively tired and has flu like symptoms

    I would appreciate a prompt response, I am very worried for her.
    Thanks in advance
    LP
    Reply
     
    avatar
    Jonathan Foulds, PhD responded:
    If the breathing heaviness sensation and other symptoms persist then it makes sense to see yhe doctor. As it was 4 weeks since last use of a smoking cessation medicine it is very unlikely due to any of these. Worth recalling that when stopping smoking, metabolism of some drugs (including caffeine) slows down, and so sometimes symptoms are due to INCREASED levels of these other drugs that are being metabolized more slowly. Again, worth discussing with the doctor. If possible let us know the outcome. Thanks.


    Helpful Tips

    Might glucose help smokers to quit?Expert
    We all know that when you stop smoking your appetite increases, and often people get a particular craving for sweet foods. It seems as ... More
    Was this Helpful?
    21 of 26 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.